Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 313, NWS Memphis, TN

July 7, 2012Lafayette County, Panola County, Yalobusha County, Mississippi

NWS Memphis, TN issued this severe thunderstorm warning at Jul 7, 2012, 9:42 PM CDT for Lafayette County, Panola County, Yalobusha County, Mississippi. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 7, 2012, 9:42 PM CDT (02:42 UTC)
Expired
Jul 7, 2012, 10:30 PM CDT
In force
48 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Lafayette County, MS, Panola County, MS, Yalobusha County, MS

The radar

The Memphis radar (KNQA), 125 km from the middle of the area, began a volume at 02:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 2.7 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2012-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1593 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2012-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1593 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1984 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

777 
WUUS54 KMEG 080242
SVRMEG
MSC071-107-161-080330-
/O.NEW.KMEG.SV.W.0313.120708T0242Z-120708T0330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
942 PM CDT SAT JUL 7 2012

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...
  SOUTHEASTERN PANOLA COUNTY IN NORTHWEST MISSISSIPPI...
  NORTH CENTRAL YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI...

* UNTIL 1030 PM CDT

* AT 943 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
  NORTHWEST OF VELMA...OR 8 MILES EAST OF GEORGE PAYNE STATE PARK...
  AND MOVING NORTH AT 15 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RURAL AREAS
  OF NORTH CENTRAL YALOBUSHA...SOUTHEASTERN PANOLA AND SOUTHWESTERN
  LAFAYETTE COUNTIES.

 THIS WARNING ALSO INCLUDES AREAS NEAR SARDIS LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3433 8992 3435 8964 3406 8964 3405 8986
TIME...MOT...LOC 0243Z 175DEG 12KT 3413 8976

$$
2 follow-up statements
377 
WWUS54 KMEG 080304
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1004 PM CDT SAT JUL 7 2012

MSC071-107-161-080330-
/O.CON.KMEG.SV.W.0313.000000T0000Z-120708T0330Z/
YALOBUSHA MS-PANOLA MS-LAFAYETTE MS-
1004 PM CDT SAT JUL 7 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR SOUTHWESTERN LAFAYETTE...SOUTHEASTERN PANOLA AND NORTH CENTRAL
YALOBUSHA COUNTIES...

AT 1004 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
SHUFORD...OR 8 MILES NORTHEAST OF GEORGE PAYNE STATE PARK...MOVING
NORTH AT 15 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SHUFORD AND
EUREKA SPRINGS.

 THIS WARNING ALSO INCLUDES AREAS NEAR SARDIS LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3410 8987 3433 8992 3435 8964 3412 8964
TIME...MOT...LOC 0304Z 175DEG 12KT 3420 8977

$$
066 
WWUS54 KMEG 080327
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1027 PM CDT SAT JUL 7 2012

MSC071-107-161-080338-
/O.EXP.KMEG.SV.W.0313.000000T0000Z-120708T0330Z/
YALOBUSHA MS-PANOLA MS-LAFAYETTE MS-
1027 PM CDT SAT JUL 7 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN LAFAYETTE...
SOUTHEASTERN PANOLA AND NORTH CENTRAL YALOBUSHA COUNTIES WILL EXPIRE
AT 1030 PM CDT...

AT 1028 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3410 8987 3433 8992 3435 8964 3412 8964
TIME...MOT...LOC 0328Z 175DEG 12KT 3428 8978

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 9:26 PM CDT, 16 minutes earlier.

Area forecast discussion, Jul 7, 9:26 PM CDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
926 PM CDT SAT JUL 7 2012

.UPDATE...

ISOLATED THUNDERSTORMS CONTINUE TO PULSE UP AND DOWN ACROSS THE
CWA. TREND WILL LIKELY CONTINUE FOR AT LEAST A FEW MORE HOURS.
SINCE CONVECTION IS ISOLATED WILL LOWER POPS TO 20.
OTHERWISE...REST OF FORECAST LOOKS GOOD.

KRM

&&

.DISCUSSION... /ISSUED 640 PM CDT SAT JUL 7 2012/

AS OF 3 PM...CONDITIONS ACROSS THE MIDSOUTH WERE QUITE HOT AND
HUMID. TEMPERATURES RANGED FROM THE MID 90S TO NEAR 100 IN MANY
SPOTS. HEAT INDEX VALUES WERE GENERALLY IN THE 104-109 RANGE.
SHOWERS AND THUNDERSTORMS ARE BEGINNING TO DEVELOP ACROSS CENTRAL
TENNESSEE AND NORTHERN ALABAMA. THESE SHOWERS AND THUNDERSTORMS
HAVE DEVELOPED ON A SHORTWAVE TROUGH...VISIBLE ON WATER VAPOR
IMAGERY. THE MAIN FOCUS OF THIS DISCUSSION WILL BE ON THE CHANCES
FOR MUCH NEEDED RAIN FOR THE MIDSOUTH.

.SHORT TERM...REST OF TODAY AND TONIGHT.

THE SHOWERS AND THUNDERSTORMS THAT HAVE DEVELOPED TO OUR EAST
SHOULD CONTINUE MOVING TO THE WEST AND ENTER OUR AREA OVER THE
NEXT COUPLE OF HOURS. ADDITIONAL SHOWERS AND STORMS WILL LIKELY
FORM AS THE SHORTWAVE TROUGH SWINGS INTO OUR AREA. A FEW OF THESE
STORMS COULD BE STRONG TO SEVERE WITH DAMAGING WIND AS THE MAIN
THREAT. HOWEVER...THE THUNDERSTORMS HAVE BEEN STRUGGLING AND HAVE
NOT REACHED SEVERE LIMITS YET. IT SEEMS AS THOUGH THE ATMOSPHERE
HAS BEEN WORKED OVER FROM YESTERDAY AND IS NOT QUITE AS UNSTABLE
SO THUNDERSTORM COVERAGE MAY STAY QUITE ISOLATED.

FOR TONIGHT...THE CANADIAN AND GFS MODELS ARE HINTING THAT THERE
COULD BE A GOOD AMOUNT OF CONVECTION ACROSS NORTHERN MISSISSIPPI.
HOWEVER...THE EUROPEAN AND NAM MODELS SHOW BASICALLY NOTHING.
UNFORTUNATELY...IT IS HARD TO SAY WHICH ONE WILL VERIFY AT THE
MOMENT. HAVE MAINTAINED RAIN CHANCES FOR TONIGHT FROM THE PREVIOUS
FORECAST RUN. LOW TEMPERATURES SHOULD BE IN THE 70S WITH LIGHT
SOUTH WINDS.

.LONG TERM...SUNDAY THROUGH SATURDAY.

ON SUNDAY...CONDITIONS COULD BE HOT AGAIN. AT THIS TIME...I
LOWERED HIGH TEMPERATURES SLIGHTLY SINCE THERE WILL LIKELY BE MORE
CLOUDS AND PRECIPITATION IN THE AREA. FORECAST HEAT INDEX VALUES
WILL BE IN THE 99 TO 104 DEGREE RANGE. IF CLOUDS AND STORMS DO NOT
DEVELOP AROUND NOON LIKE MODELS ARE INDICATING...HEAT INDEX VALUES
COULD BE SLIGHTLY HIGHER. SHOWERS AND THUNDERSTORMS SHOULD FORM
ACROSS THE AREA BY TOMORROW AFTERNOON. THEY WILL FORM IN THE WARM
UNSTABLE AIR ACROSS THE MIDSOUTH AND ALONG A COLD FRONT THAT WILL
BE PUSHING DOWN FROM THE NORTH.

SHOWER AND THUNDERSTORM CHANCES LOOK VERY GOOD FOR THE ENTIRE
REGION FROM SUNDAY THROUGH TUESDAY NIGHT. A FEW OF THE STORMS
COULD BE STRONG TO SEVERE DURING THE AFTERNOON HOURS EACH DAY. THE
MAIN THREAT WITH ANY SEVERE THUNDERSTORMS THAT DEVELOP WILL BE
DAMAGING WINDS. RAINFALL AMOUNTS BETWEEN 1 TO 3 INCHES LOOK
LIKELY FOR THE ENTIRE MIDSOUTH THROUGH TUESDAY NIGHT. THIS WILL
HELP THE DROUGHT CONDITIONS ACROSS THE REGION SLIGHTLY BUT WILL
NOT BE NEARLY ENOUGH TO BRING US COMPLETELY OUT OF THE DROUGHT.

MODELS CONTINUE TO DISAGREE ON THE EXTENT OF THE RAINFALL ON
WEDNESDAY AND THURSDAY. THE CANADIAN MODEL IS SHOWING THE COLD
FRONT PUSHING WELL TO THE SOUTH AND TAKING ALL THE RAIN WITH IT BY
WEDNESDAY AFTERNOON. THE GFS AND EUROPEAN SHOW THE COLD FRONT NOT
MOVING AS FAR SOUTH...AND THEREFORE KEEPS THE RAIN IN THE MIDSOUTH
FOR A LONGER PERIOD OF TIME. AT THIS TIME...WAS NOT CONFIDENT
ENOUGH TO PUT HIGHER END RAIN CHANCES LATER IN THE FORECAST PERIOD
BUT THEY MAY BE NEEDED IN LATER FORECAST CYCLES.

ALL THE MODELS ARE HINTING AT AN UPPER LEVEL LOW DEVELOPING OVER
THE OHIO VALLEY AND SWINGING INTO THE REGION BY THURSDAY. THIS
COULD CONTINUE THE RAIN CHANCES THROUGH THE END OF THE WEEK EVEN
THOUGH THE COLD FRONT HAS PUSHED WELL TO THE SOUTH. THE CLOUDS
FROM THIS LOW PRESSURE SYSTEM WILL ALSO HELP KEEP THE
TEMPERATURES DOWN. TEMPERATURES FOR NEXT WEEK LOOK VERY NICE
COMPARED TO THE STEAMY CONDITIONS THAT HAVE PLAGUED THE MIDSOUTH
THIS PAST WEEK. HIGH TEMPS IN THE UPPER 80S TO THE LOWER 90S SHOULD
LAST THROUGH ALL OF NEXT WEEK. HAVE GONE SLIGHTLY BELOW GUIDANCE
FOR TEMPERATURES DUE TO THE EXPECTED CLOUDS.

RRH

&&

.AVIATION...

00Z TAF CYCLE

VFR CONDITIONS WILL PERSIST FOR MOST OF THE FORECAST PERIOD.
EXPECT VCTS AT KMEM FOR THE NEXT COUPLE OF HOURS. COMPETING
OUTFLOW BOUNDARIES MAKE A WIND FORECAST DIFFICULT IN THE SHORT
TERM THOUGH WINDS SHOULD EVENTUALLY SETTLE OUT TO LIGHT SOUTHERLY
IN A COUPLE OF HOURS. UPPER RIDGE WEAKENS SOME SUNDAY AFTERNOON
SO SCT TSRAS WILL OCCUR. WENT WITH A VCTS AT ALL SITES FOR NOW.
WINDS GENERALLY SSW/SW AT 5-10 KTS SUNDAY.

SJM

&&

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  79  95  75  90 /  20  50  60  60
MKL  73  94  72  89 /  20  50  60  70
JBR  76  95  74  90 /  20  50  60  60
TUP  74  94  73  90 /  20  50  40  70

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Jul 7, 8:10 PM CDT, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
810 PM CDT SAT JUL 7 2012

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-081315-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
810 PM CDT SAT JUL 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING.
THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH
WEDNESDAY. THE PRIMARY THREAT WITH ANY SEVERE THUNDERSTORM WILL BE
DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...LAW ENFORCEMENT...AND EMERGENCY
MANAGEMENT OFFICIALS MAY BE NEEDED IN SUPPORT OF SEVERE WEATHER
OPERATIONS ACROSS PORTIONS OF THE MID SOUTH THIS AFTERNOON AND
EVENING. PLEASE REPORT ANY WIND DAMAGE TO INCLUDE DOWNED
TREES...POWERLINES...AND STRUCTURAL DAMAGE OR ANY HAIL TO THE SIZE
OF QUARTERS OR LARGER TO THE NATIONAL WEATHER SERVICE IN MEMPHIS.

In the hours before

Special weather statement, Jul 7, 6:41 PM CDT, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
641 PM CDT SAT JUL 7 2012

TNZ020-051-052-080015-
CROCKETT TN-GIBSON TN-MADISON TN-
641 PM CDT SAT JUL 7 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 715 PM CDT FOR...

  EASTERN CROCKETT COUNTY IN NORTHWEST TENNESSEE...
  SOUTH CENTRAL GIBSON COUNTY IN NORTHWEST TENNESSEE...
  NORTH CENTRAL MADISON COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 4 MILES NORTHEAST OF ADAIR AT 642 PM CDT...
MOVING NORTHWEST AT 5 MPH.

PEOPLE IN CROCKETT...GIBSON AND MADISON COUNTIES...INCLUDING
LOCATIONS NEAR HUMBOLDT AND TRENTON...SHOULD MONITOR THIS STORM
CLOSELY.

&&

LAT...LON 3585 8919 3599 8893 3574 8878 3564 8897
TIME...MOT...LOC 2342Z 147DEG 5KT 3577 8894
Special weather statement, Jul 7, 6:43 PM CDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
643 PM CDT SAT JUL 7 2012

MSZ001-080015-
DE SOTO MS-
643 PM CDT SAT JUL 7 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 715 PM CDT FOR...

  CENTRAL DESOTO COUNTY IN NORTHEAST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 3 MILES NORTH OF HERNANDO AT 643 PM CDT...
MOVING NORTHWEST AT 5 MPH.

PEOPLE IN DESOTO COUNTY...INCLUDING LOCATIONS NEAR HERNANDO...HORN
LAKE AND SOUTHAVEN...SHOULD MONITOR THIS STORM CLOSELY. THIS
SIGNIFICANT WEATHER ALERT ALSO INCLUDES LAKE MCKELLAR.

&&

LAT...LON 3500 9002 3500 8995 3499 8994 3485 8983
      3476 9004 3494 9019
TIME...MOT...LOC 2343Z 147DEG 5KT 3488 8999
Local storm report, Jul 7, 7:30 PM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
730 PM CDT SAT JUL 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     TSTM WND DMG     SAVANNAH                35.22N 88.24W
07/07/2012                   HARDIN             TN   TRAINED SPOTTER

            TREES DOWN AND POWER LINES DOWN AROUND FLORENCE ROAD IN
            SAVANNAH.

0727 PM     HAIL             SOUTHAVEN               34.97N 90.00W
07/07/2012  E1.00 INCH       DESOTO             MS   TRAINED SPOTTER

            QUARTER SIZED HAIL ON INTERSTATE 55 IN SOUTHAVEN.

&&

MRM
Special weather statement, Jul 7, 8:24 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
824 PM CDT SAT JUL 7 2012

TNZ049-050-089-080200-
FAYETTE TN-HAYWOOD TN-TIPTON TN-
824 PM CDT SAT JUL 7 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 900 PM CDT FOR...

  NORTH CENTRAL FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
  SOUTHWESTERN HAYWOOD COUNTY IN SOUTHWEST TENNESSEE...
  SOUTHEASTERN TIPTON COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED OVER STANTON AT 824 PM CDT...MOVING
NORTHWEST AT 10 MPH.

PEOPLE IN FAYETTE...HAYWOOD AND TIPTON COUNTIES SHOULD MONITOR THIS
STORM CLOSELY.

&&

LAT...LON 3552 8961 3564 8940 3545 8925 3534 8943
TIME...MOT...LOC 0124Z 142DEG 8KT 3547 8941
Local storm report, Jul 7, 9:36 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
936 PM CDT SAT JUL 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     TSTM WND DMG     SAVANNAH                35.22N 88.24W
07/07/2012                   HARDIN             TN   TRAINED SPOTTER

            TREES DOWN AND POWER LINES DOWN AROUND FLORENCE ROAD IN
            SAVANNAH.

0727 PM     HAIL             SOUTHAVEN               34.97N 90.00W
07/07/2012  E1.00 INCH       DESOTO             MS   TRAINED SPOTTER

            QUARTER SIZED HAIL ON INTERSTATE 55 IN SOUTHAVEN.

0740 PM     HAIL             WHITEHAVEN              35.02N 90.03W
07/07/2012  E0.88 INCH       SHELBY             TN   PUBLIC

            NICKEL SIZED HAIL AND GUSTY WINDS TORE PART OF AWNING OFF
            CARPORT.

0741 PM     HAIL             WHITEHAVEN              35.02N 90.03W
07/07/2012  M1.00 INCH       SHELBY             TN   TRAINED SPOTTER

            HAIL UP TO A QUARTER SIZE.

&&

MRM
Special weather statement, Jul 7, 9:36 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
936 PM CDT SAT JUL 7 2012

MSZ012-013-021-080300-
YALOBUSHA MS-PANOLA MS-LAFAYETTE MS-
936 PM CDT SAT JUL 7 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1000 PM CDT FOR...

  SOUTHWESTERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...
  SOUTHEASTERN PANOLA COUNTY IN NORTHWEST MISSISSIPPI...
  NORTH CENTRAL YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 7 MILES NORTHWEST OF VELMA AT 936 PM CDT...
MOVING NORTH AT 10 MPH.

PEOPLE IN LAFAYETTE...PANOLA AND YALOBUSHA COUNTIES SHOULD MONITOR
THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES
SARDIS LAKE.

&&

LAT...LON 3428 8991 3430 8964 3403 8964 3402 8986
TIME...MOT...LOC 0236Z 176DEG 8KT 3411 8976

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 7:05 PM CDTSevere Thunderstorm WarningMEGTate, Tunica25 min
Jul 7, 7:24 PM CDTSevere Thunderstorm WarningMEGDeSoto41 min
Jul 7, 9:36 PM CDTSpecial Weather StatementMEGYalobusha24 min
Jul 8, 4:41 AM CDTSevere Thunderstorm WarningMEGAlcorn, Prentiss, Tishomingo34 min
Jul 8, 5:10 AM CDTSevere Thunderstorm WarningMEGAlcorn, Prentiss, Tippah35 min
Jul 8, 1:21 PM CDTSpecial Weather StatementMEGTippah39 min
Jul 8, 1:22 PM CDTSpecial Weather StatementMEGLee53 min
Jul 8, 1:52 PM CDTSpecial Weather StatementMEGPrentiss23 min
Jul 8, 2:33 PM CDTSpecial Weather StatementMEGAlcorn27 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.